|Re: Is it REALLY an allergy?
Jul 17, 2001
Thank you so much for your reply on July 7 concerning "reactions" to antibiotics. I did get a rash with Levaquin as well. My biggest concern now is what do I do for serious bacterial infections? Is the occurence of the rash enough to contraindicate the use of antibiotics? How should I interpret this? Please advise.
Response from Dr. Feinberg
There is almost always an alternative antibiotic choice for people with a history of serious reactions to specific drugs. In some cases where the patient has a true allergic reaction there are "desensitization" procedures that can be used. If the problem is a side effect to an antibiotic that is clearly the best (or only) choice in a specific situation, then supportive therapy to deal with the side effects can be used. Don't worry about it.
slow healing wounds
- What Are Your Chances Of Getting Herpes If You Have Sex With Someone That Has It?
- What Are Other Names For Toxoplasmosis?
- What Are Complications Of Untreated Gonorrhea?
- Risk Using No Condom When One Partner Has Herpes But Not On An Outbreak
- Testing For Chlamydia With Urinalysis
- Symptoms Of Shingles In The Throat
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.